Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having migraine, abdominal pain, blotchy skin, high potassium levels. Family history of heart disease. Inter-related?

I am a 63 year old female Recently I suffered a 3 month long (migrain or pinched nerve, not really diagnosed) I have also had lower abdominal pain (diagnosed as diverticulitis ) and my skin has become very blotchy. My blood potassium level has measured 5.9 for 3 blood draws over a period of 2 years. There is a long history of heart disease on my maternal side of the family. Is there a correlation between all of these symptoms? I have not seen a cardiologist .
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

There is no correlation between all your symptoms. They are independent of each other.

Migraine is not so common at your age, so, if headaches are frequent, you could get a CT scan of the brain done to exclude any other causes of headaches.

High blood potassium is most often due to hemolysed blood sample (a technical error). However, if a technical error is excluded, then it may be due to a kidney problem, or related to medications. Please discuss with your GP regarding this.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor